Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pheochromocytoma symptoms and antivirals
Nov 20, 2003

I have a suspected Pheo. Several episodes of high BP, heart rate, chest pain, shortness of breath, etc. I've done a 24-hour urine test, but it came back neg. I'm on Viramune and combivir, gabapentin (for occipital neuralgia headaches) and antenolol for the suspected Pheo or panic disorder. My question is this, is it possible that Viramune or combivir is causing my heart rate/bp problems? I'm constantly dizzy, feel tremors inside my head/chest (like shivering when you are cold) and the doc.s can't make head or tails of it. A brain MRI was done months ago and it did show small lesions in the frontal white matter. Could this be causing my symptoms and should I get another MRI to see if their size has increased since July? I'm schedule for an MRI of my neck to rule out anything going on there in a couple weeks. The doc.s are starting to treat me like I'm crazy with all these weird symptoms. Any suggestions?

Response from Dr. Henry

One way to find out is to change your HIV regimen to see if anything good/bad happens. I have had a handful of patients that had symptoms like yours that turned out to be due to one of their HIV drugs. A methodical try by error approach (assuming your have good treatment options and little history of resistance) may be worth discussing woth your HIV doc. Pheochromocytomas are usually diagnosed by a 24 hour urine collection and measuring the catecholamines and their metabolites. If that test suggests a pheochromocytoma then MRI/CT scans to locate are often performed. KH



Previous
Help for HIV positive African Woman
Next
initial therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement